MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. PROBE, LUMBAR, STRAIGHT;  ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE INC. PROBE, LUMBAR, STRAIGHT;  ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 730M1001
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned probe was evaluated the complaint is confirmed for the vital probe for the reported failure of bent tip as well as the previously unreported failure of fractured tip.It was reported that the patient had hard bone which would add additional stress and forces onto the instrument, which likely led to it's failure.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.Labeling was reviewed and found to contain adequate instructions.
 
Event or Problem Description
It was reported that during the procedure the tip of the vital probe bent.There were no reported patient impacts and no further surgical information provided.However, device evaluation by zimmer biomet personnel found a portion of the tip has fractured off.

Brand Name
PROBE, LUMBAR, STRAIGHT
Common Device Name
 ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10440004
Report Number3012447612-2020-00497
Device Sequence Number17158793
Product Code LXH
UDI-Device Identifier00880304988507
UDI-Public(01)00880304988507(10)616943
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number730M1001
Device Lot Number616943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1